Alert archive / California / Wind Advisories in 2025
Wind Advisory 23, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 21, 2025, 12:55 PM PDT for Riverside County, San Diego County, California. It took effect at Oct 22, 2025, 12:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2025, 12:55 PM PDT (19:55 UTC)
- In effect from
- Oct 22, 2025, 12:00 PM PDT
- Expired
- Oct 23, 2025, 12:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2941 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS76 KSGX 211955 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1255 PM PDT Tue Oct 21 2025 CAZ062-065-221200- /O.NEW.KSGX.WI.Y.0023.251022T1700Z-251023T0700Z/ San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Banning, Borrego Springs, and Desert Hot Springs 1255 PM PDT Tue Oct 21 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts to 45 mph. Wind gusts up to 55 mph through passes, including the San Gorgonio or Banning Pass. * WHERE...San Diego County Deserts and San Gorgonio Pass near Banning. * WHEN...From 10 AM Wednesday to midnight PDT Wednesday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CSP
3 follow-up statements
414 WWUS76 KSGX 220426 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 926 PM PDT Tue Oct 21 2025 CAZ062-065-221315- /O.CON.KSGX.WI.Y.0023.251022T1700Z-251023T0700Z/ San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Desert Hot Springs, Banning, and Borrego Springs 926 PM PDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts to 45 mph. Wind gusts up to 55 mph through passes, including the San Gorgonio Pass. * WHERE...San Diego County Deserts and San Gorgonio Pass near Banning. * WHEN...From 10 AM Wednesday to midnight PDT Wednesday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Locally reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SS
504 WWUS76 KSGX 220929 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 229 AM PDT Wed Oct 22 2025 CAZ062-065-222230- /O.EXT.KSGX.WI.Y.0023.251022T1900Z-251023T0700Z/ San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Borrego Springs, Desert Hot Springs, and Banning 229 AM PDT Wed Oct 22 2025 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...San Diego County Deserts and San Gorgonio Pass near Banning. * WHEN...From noon today to midnight PDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 17
058 WWUS76 KSGX 222004 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 104 PM PDT Wed Oct 22 2025 CAZ062-065-230700- /O.CON.KSGX.WI.Y.0023.000000T0000Z-251023T0700Z/ San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Desert Hot Springs, Borrego Springs, and Banning 104 PM PDT Wed Oct 22 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts to 50 mph. Wind gusts up to 55 mph through passes, including the San Gorgonio Pass. * WHERE...San Diego County Deserts and San Gorgonio Pass near Banning. * WHEN...Until midnight PDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Locally reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Zuber
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 21, 9:11 AM PDT, 3 hours 44 minutes earlier.
Area forecast discussion, Oct 21, 9:11 AM PDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service San Diego CA 911 AM PDT Tue Oct 21 2025 .SYNOPSIS... Cooling will begin to spread inland into coastal areas today with greater cooling of high temperatures on Wednesday of as much as 12 to 18 degrees for the mountains and far inland valleys. For Wednesday and Thursday, there will be periods of stronger southwest to west winds along and below the east slopes of the mountains with gusts to 35 to 45 mph. There is a slight chance of light showers for late Wednesday night for the San Diego County coast and valleys. There will be several degrees of warming for Thursday and Friday with high temperatures on Friday for inland areas around 5 degrees above average. A low pressure system moving inland to the north will bring cooler and breezy conditions for the weekend with a slight chance of light showers for late Saturday night into Sunday for the coast to the mountains. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM... Patchy marine layer fog that impacted coastal areas up to about 5 miles inland this morning is gradually clearing. We're getting into dense fog season as fall progresses, and this morning was an example with visibilities under the low clouds as low as just under a quarter mile. Meanwhile, a band of clouds is moving north over along the eastern edge of a large low over the ocean to the southwest of San Diego. There's actually a little bit of precipitation in these clouds, but they're based around 12,000-15,000 feet and resulting in virga (precipitation evaporating before it hits the ground) rather than any rain. The mid-level low will start to move northeast towards the coast today, resulting in cooler temperatures this afternoon for the coasts and valleys, but similar highs to yesterday for the mountains, deserts, and most of the IE. The low will move onshore south- central CA near Pt. Conception Wednesday morning into the afternoon. This will have a few effects on the local region, most noticeably a deeper marine layer that will bring clouds much further inland than this morning, and much cooler afternoon temperatures Wednesday anywhere from a few degrees cooler than today (immediate coast) to 12-18 degrees lower than today (mountains and western foothills). The deepening marine layer will likely result in some spots of drizzle over the coasts and valleys Wednesday morning. This will also lead to stronger winds Wednesday afternoon and evening, notably for the lee-side of the mountains/desert foothills and the deserts, especially for those typically windy gaps like the Banning Pass and the passes along I-8 near the east mountain foothills as well as on the Imperial County line. Wind gusts of 25-40 mph are likely throughout these areas, possibly up to 50 mph through the aforementioned passes. As the low continues to the north of the region, there could be some spotty light showers late Wednesday, most likely (10-15%) for coastal San Diego County. The low continues into the desert southwest Thursday morning, cutting off any shower chances and leading to the weakening west winds in the deserts and desert foothills turning weakly offshore Thursday morning through the early afternoon. High pressure will start to build into the region behind the low, and high temperatures will start to increase again along with a shallower marine layer for the end of the week. && .LONG TERM (Friday through Monday)...Issued 351 AM PDT Tue Oct 21... The warming will continue into Friday with Friday high temperatures for inland areas around 5 degrees above average. High temperatures on Friday will range from the lower 70s near the coast to the lower to mid 80s for the Inland Empire with the lower 90s for the lower deserts. For the weekend, a low pressure system to the north will strengthen the onshore flow across southern California. The marine layer will deepen and there will be periods of stronger and gusty west winds for the mountains and deserts. There will be cooling of several degrees during the weekend with Sunday high temperatures as much as 4 to 8 degrees below average for the valleys. Sunday high temperatures will range from around 70 near the coast to the 70s for the Inland Empire with the mid to upper 80s for the lower deserts. There is a slight chance of light showers late Saturday night into Sunday morning from the coast to the mountains. High pressure will bring a warming trend for Monday through Wednesday of next week. There could be weak offshore flow for Tuesday and Wednesday of next week with the greater warming for the coast and valleys. && .AVIATION... 211530Z....Coast/Valleys...Low clouds and fog are beginning to scatter out and should clear by 17Z, but patchy low clouds may linger at some beaches through the afternoon. Low clouds will push ashore after 03Z this evening and head inland, filling the coastal basin overnight into Wednesday. Initial bases will be 600-1200 feet MSL, but rapidly rise above 2000 feet MSL by 16-17z Wednesday. Otherwise...SCT-BKN clouds 10000-15000 feet MSL with VFR conditions through the TAF period. && .MARINE... No hazardous marine conditions are expected through Saturday. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...CSP AVIATION/MARINE...Villafane
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.